My boyfriend and I have been together for 8 mo. In the beginning he came out and told me he's been addicted to Opiates and Perks for the past 10ish years off and on. He has recenlty stopped - 4 mo ago. YET, he still will have tiny pupils and mood swings. He just acts differently...! How long after you get off this stuff will he continue to have these side effects? Or am I being naive and is he still using????
My pupils are STILL sometimes pinpoint!! I think Our brains take alot more time for everything to level back out! I would say that you know him better than any of us would, and usually our gut doesnt lie. So go with your gut on this. But as far as the pupils, Mine still look like Im using from time to time!
I can only speak on my personal experience but I started to level out after a month maybe two at the most. My behavior became way more balanced and my pupils didn't get pinned out too often unless for legitimate reasons like a lack of sufficient lighting in the room. I don't want to imply that he's still using because I obviously don't know and wouldn't want accusations to come out based on something I told you over a webpage. I would assume things like always having trouble with finances, going places at random times without explainatino as to where, sexual side effects, would all be indicators. Not to get too graphic or personal but for a guy who's currently using opiates, when he's dopesick his sexual experience will be very short lived and when he's high it will become difficult to even finish at all. That's how my ex girlfriend was able to tell when I was actively using.
Do you mean he acts differently since he has quit using? Or is he now acting different in the sense of before he quit? There will be behavioral changes off and on for months while the brain is mending. It is called PAWS or post acute withdraw symptoms. Dilated pupils are usually symptomatic of another substance while pinpoint is from opiates.
Ok, hang on. In your subject you mentioned dilated pupils and then called them tiny. If they are going back and forth AND he's having mood swings, I think you may need to confront him, gently, and see what he says. When I used, mine would be one way and then when I was out of pills they would be the other way and my mood would change at the same time. I'm not trying to say he is definitely using, but it sounds a little like it!
There is one sure way to find out if he is using again.
Take him into a semi-dark room from a lit room, or better from outside to inside during the day and see if his pupils change. If they stay pinned you will have your answer.
Thanks for your input. That has been the biggest difference I notice too. When my gut is telling me, his eyes are pinpoint, etc then we have sex and it takes forever for him to finish - I just think he's gotta be using....When I've confronted him he still denies it. I don't know what to do from here...feel very lost. I know he wants help but I don't know how to help him...
I am reading these stories tonight (1/1/13) bc I am personally living day 4 of detox from H myself. My bf of 10mo has been using for 2yrs. Sadly I was foolish enough to get caught up in it as well. I have ALWAYS been a strong happy loving person, but for the last 8 mo I've been the complete opposite. I became tolerant of his mood swings, lack of emotion, deminishing ability to perform sexually, lies (& there were many) & requests for $. The drug made me numb & I failed to see how bad things really were. I am the kind of person who cares deeply but had I seen this coming or had been of clear mind, I would have ran as far away as possible. If ur trusting ur gut (which sounds about right) i'd run before the drug catches u too. I cut all possible ties & am "in hiding" while going thru the hell of detox. I decided to leave the man I (think) have loved for a while now, bc that is the only way to get away from this evil drug. There is NO WAY to help him unless he really truly wants to quit. If he's still denying use, then I think u've got ur answer. Sadly there's not much u can do for him, u can however help urself & get out before the drug consumes u & the remainder of ur relationship. Your story is IDENTICAL to how mine slowly began. Now here I am detoxing & determined to start this yr off right. Even if it is without him.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.